Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 17, 2014, 03:46:57 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 639111
  • Total Topics: 48517
  • Online Today: 218
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Hubby just started Meds  (Read 1479 times)

0 Members and 1 Guest are viewing this topic.

Offline WorriedWife

  • Member
  • Posts: 82
  • Our Little Gift From God
Hubby just started Meds
« on: June 16, 2007, 05:33:44 PM »
My husband just started meds three days ago now and I am curious if anyone else has taken these medications and how they worked for you. Side Effects? He is in a clinical study so I am also curious if anyone else is taking this combination?

Epizcon
Reyataz
Norvir

Thanks,
Stacy
"Everything Happens for a Reason"

Offline J.R.E.

  • Member
  • Posts: 7,150
  • Joined Dec-2003 Living positive, since 1985.
Re: Hubby just started Meds
« Reply #1 on: June 17, 2007, 11:46:20 AM »
Hello Stacy,

I am only on one of the meds that your husband is on, and that is Epzicom. Epzicom consist of two different medications (ziagen, also known as Abacavir, also known as ABC, and the other component of Epzicom is EPIVIR, also known as Lamivudine,also known as 3-TC. ( SO MANY NAMES !!)

While all the meds can have some side effects, there are some meds, that can cause some serious problems. One of those is the ZIAGEN ( Part of Epzicom.)

Still with me?  ........( from the aidsmeds drug section) :

An important side effect that doctors and patients need to be aware of is "hypersensitivity." Approximately 8% of people who take ZiagenŽ (abacavir), one of the two medications in Epzicom, are allergic to it. This can be serious and generally requires that Epzicom be stopped, and that Epzicom or Ziagen should not be taken again. A hypersensitivity reaction usually appears during the second week of therapy, but it can take as long as six weeks to notice any symptoms. The most common symptoms are fever and rash, followed by headaches, stomach upset, feeling sick or tired, sore throat, cough, and shortness of breath. These symptoms usually get worse over time and it is important that you report them to your doctor immediately. If you need to stop Epzicom because of this hypersensitivity reaction, you will still be able to take Epivir, the other drug in Epzicom.



What is known about Epzicom?
Epzicom is a tablet taken once a day. It can be taken with or without food.
 
Epzicom should not be any more or less effective than Ziagen and Epivir taken as seperate pills together. However, it is considered to be a much more convenient way of taking these two anti-HIV drugs.


I am only giving you this information, in case your husband has a reaction to the Epzicom.


I've been on Epzicom almost since I started on meds. I however started off with the separate doses of Ziagen and Epivir. I have tolerated this medication pretty well.

I have not done Reyataz or Norvir at this point, so I can't comment on those meds. Perhaps others will give some insight to you.


Stay in touch, let us know how hubby is doing-------Ray








Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 8/2514,  t-cells are at 402, Viral load <40

 Current % is at 11%

  
 62 years young.

Offline WorriedWife

  • Member
  • Posts: 82
  • Our Little Gift From God
Re: Hubby just started Meds
« Reply #2 on: June 18, 2007, 11:53:39 AM »
Thanks Ray,

My hubby has been taking the meds for five days now and so far so good but I know that it is still early. I will keep an eye out for the syptoms you mentioned but hopefully like you he will be fine.  :) Im just glad that he is doing good with them so far. I will keep you updated.

Stacy
"Everything Happens for a Reason"

Offline Matty the Damned

  • Member
  • Posts: 12,228
  • Ninja Please
Re: Hubby just started Meds
« Reply #3 on: June 18, 2007, 09:39:03 PM »
Hey Stacy,

I take a the same combo as your husband but with AZT added into the mix. So instead of Epzicom, I take Trizivir. I hope to ditch the AZT soon.

As Ray points out Ziagen can have some serious side effects and your husband needs to keep his eye out for those. 3TC is generally very well tolerated.

Norvir (ritonavir) and Reyataz (atazanavir) are also generally well tolerated although the norvir component can cause nausea and diarrhoea. I've found taking the Norvir/Reyataz component at night tends to alleviate this though. Also Reyataz can cause a yellowing of the eyes and skin which, whilst striking, is quite harmless and usually abates after 10-14 days.

This combination is a good one, with an excellent suppressive effect on the virus.

Regards,

MtD

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.